Alert archive / Montana / Winter Storm Watches in 2007
Winter Storm Watch 2, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm watch at Jan 4, 2007, 2:51 PM MST. It took effect at Jan 5, 2007, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 4, 2007, 2:51 PM MST (21:51 UTC)
- In effect from
- Jan 5, 2007, 5:00 PM MST
- Expired
- Jan 5, 2007, 4:44 AM MST
- In force
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm watch went out at Jan 4, 2:41 PM MST, 10 minutes earlier.
Area forecast discussion, Jan 4, 2:41 PM MST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 241 PM MST THU JAN 4 2007 .DISCUSSION... TONIGHT THROUGH SATURDAY...THE MAIN INTEREST FOR THIS PERIOD IS AN APPROACHING LOW PRESSURE WEATHER SYSTEM THAT WILL BRING HIGH WINDS ACROSS THE ZONES AND HEAVY SNOW TO THE ROCKIES LATE FRIDAY AND SATURDAY. THE UPPER LEVEL WINDS BEGIN TO INCREASE LATE FRIDAY AS A JET NOSES INTO WESTERN MONTANA. STRONG UPPER LEVEL WINDS PLUS A GOOD INVERSION AND WARM ADVECTION OVER THE ROCKIES WILL PRODUCE VERY HIGH GUSTS...GUSTS TO NEAR 100 MPH OVER THE ROCKIES ARE POSSIBLE. THESE STRONG WINDS WILL SPREAD EAST SATURDAY. GOOD MIXING SHOULD DEVELOP OVER THE PLAINS AND MID-LEVEL WINDS WILL HELP PRODUCE STRONG GUSTS ACROSS NORTH CENTRAL MONTANA. A WIND WARNING FOR THE ROCKIES AS WELL AS A WATCH FOR NORTH CENTRAL MONTANA WILL BE ISSUED. THE STRONG WINDS MOVING ACROSS THE ROCKIES WILL ALSO BE VERY MOIST AND COLD. THIS WILL HEAVY SNOW OVER THE ROCKIES...ALONG WITH CONSIDERABLE BLOWING SNOW. A WINTER STORM WATCH WILL BE ISSUED FOR LATE FRIDAY AND SATURDAY. ZELZER SATURDAY NIGHT THROUGH WEDNESDAY...A DIRTY WEST TO NORTHWEST FLOW ALOFT WILL BE OVER THE AREA THROUGH MONDAY. WILL SEE A COUPLE SHORT WAVES MOVES THROUGH THE NORTHERN ROCKIES IN THIS FLOW. THIS WILL RESULT IN A GOOD CHANCE FOR SIGNIFICANT SNOW FOR THE ROCKY MOUNTAIN FRONT AND A CHANCE OF SNOW ELSEWHERE. ALONG WITH THE SNOW...THESE DISTURBANCES WILL BRING STRONG WINDS TO NORTH CENTRAL MONTANA. SATURDAY IS APPEARING TO BE THE WINDIEST DAY SO FAR. WILL LIKELY NEED A HIGH WIND WATCH ISSUED IN THE NEXT 24 HOURS FOR ALL OF NORTH CENTRAL MONTANA FOR PARTS OF FRIDAY NIGHT AND SATURDAY. TEMPERATURES DURING THIS PERIOD WILL BE NEAR NORMAL TO SLIGHTLY ABOVE NORMAL. FOR TUESDAY AND WEDNESDAY MODELS ARE SHOWING THAT THE JET STREAM WILL SINK SOUTH OF THE AREA AS A STRONG UPPER LEVEL LOW MOVES INTO THE PACIFIC NORTHWEST FROM ALASKA. THIS WILL BRING A CHANCE OF SNOW AND ALLOW ARCTIC AIR TO MOVE INTO THE AREA. SIGNIFICANT SNOW AND COLD MAY ACCOMPANY THIS SYSTEM. HAVE TREND TEMPERATURES DOWN AND POPS UP IN THE EXTENDED. IF MODELS CONTINUE TO SHOW THIS ARCTIC OUTBREAK FOR THE MIDDLE AND LATER PART OF NEXT WEEK WILL HIT THE FORECAST MUCH HARDER TOMORROW. MEIER && .AVIATION... UPDATED 1711Z. MOIST WESTERLY FLOW ALOFT WILL CONTINUE THROUGH THE NEXT 24 HOURS. ALONG AND WEST OF THE DIVIDE...WIDESPREAD SNOW SHOWERS WILL SLOWLY DECREASE DURING THE AFTERNOON AND COME TO AN END BY 00Z. ELSEWHERE...SCATTERED TO BROKEN MID LEVEL CLOUDS WILL PERSIST THROUGH THE NEXT 24 HOURS. VFR CONDITIONS WILL PREVAIL EXCEPT NEAR THE CONTINENTAL DIVIDE. WESTERLY SURFACE WINDS WILL BE LIGHT TO MODERATE THROUGH THE PERIOD. MEIER && .PRELIMINARY POINT TEMPS/POPS... GTF 17 35 25 43 / 10 10 10 20 CTB 18 32 23 35 / 10 10 10 20 HLN 20 34 18 38 / 10 10 10 40 BZN 11 28 10 33 / 10 20 10 30 WEY -2 15 -8 19 / 50 20 20 40 DLN 10 22 8 30 / 10 10 10 40 HVR 22 33 20 40 / 10 10 0 20 LWT 17 29 20 36 / 10 10 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING FOR MTZ011>013-044>047-049>051. HIGH WIND WARNING FROM 5 PM FRIDAY TO 5 PM MST SATURDAY FOR MTZ009-010-014-048. WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON FOR MTZ009-014-048. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 4, 9:25 AM MST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 925 AM MST THU JAN 4 2007 MTZ009-010-048-051630- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 925 AM MST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH OCCASIONAL GUSTS TO 65 MPH FRIDAY NIGHT. STRONG WEST WINDS WILL CONTINUE INTO SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011>013-044>047-049>051-051630- HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- 925 AM MST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST WINDS WILL INCREASE SATURDAY AND BECOME VERY STRONG SATURDAY AFTERNOON. WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-014-015-052>055-051630- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 925 AM MST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 4, 10:34 AM MST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1034 AM MST THU JAN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HIGH SUST WINDS 1 N LOMA 47.95N 110.50W
01/02/2007 M50.00 MPH CHOUTEAU MT DEPT OF HIGHWAYS
50 MPH SUSTAINED 56 MPH GUSTS AT LOMA DOT SITE
&&
DREILLYLocal storm report, Jan 4, 10:35 AM MST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1035 AM MST THU JAN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HIGH SUST WINDS 1 S SWEET GRASS 48.98N 111.96W
01/02/2007 M42.00 MPH TOOLE MT DEPT OF HIGHWAYS
42 MPH GUSTING TO 50 MPH AT DOT SENSOR.
0550 PM HIGH SUST WINDS 19 SSW HOBSON 46.74N 110.03W
01/02/2007 M46.00 MPH JUDITH BASIN MT DEPT OF HIGHWAYS
SUSTAINED 46 MPH GUSTS 52 MPH AT DOT SENSOR.
0605 PM NON-TSTM WND GST 4 E BRADY 48.04N 111.75W
01/02/2007 M60.00 MPH PONDERA MT MESONET
FROM RAWS SIERRA.
&&
DREILLYThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:17 AM MST | High Wind Watch | TFX | 11 hr | |
| Jan 4, 2:48 PM MST | High Wind Watch | TFX | 22 hr | |
| Jan 4, 2:48 PM MST | High Wind Warning | TFX | 50 hr |
Nearby
Winter Storm Watches in Montana, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.